Alert archive / Kansas / Severe Thunderstorm Warnings in 2012

Severe Thunderstorm Warning 177, NWS Wichita, KS

September 7, 2012Labette County, Montgomery County, Kansas

NWS Wichita, KS issued this severe thunderstorm warning at Sep 7, 2012, 3:04 PM CDT for Labette County, Montgomery County, Kansas. It was in force for 41 min. 4 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Sep 7, 2012, 3:04 PM CDT (20:04 UTC)
Expired
Sep 7, 2012, 3:45 PM CDT
In force
41 min
Issued by
NWS Wichita, KS
Area
Storm-based polygon
Hail
1.75 in
Wind
70.0 mph

Counties Labette County, KS, Montgomery County, KS

The radar

The Tulsa radar (KINX), 105 km from the middle of the area, began a volume at 20:07 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Sep 7, 3:06 PM CDTTSTM WND GST 65Cherryvale, KSA FEW TREES AND LARGE BRANCHES DOWN IN CHERRYVALE ALONG WITH SOME POWER LINES DOWN.
Sep 7, 3:25 PM CDTTSTM WND GST 60Edna, KS50 TO 60 MPH.
Sep 7, 3:27 PM CDTTSTM WND GST 60Altamont, KS
Sep 7, 3:30 PM CDTTSTM WND DMG4 Se Edna, KSMINOR WIND DAMAGE TO HOME 4 MILES SOUTHEAST OF EDNA.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched 4 storm reports to this severe thunderstorm warning; the first came 2 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Sep 7, 2:35 PM CDTSevere Thunderstorm WatchSPC6 hr

The nearest sounding before it

Springfield, MO (KSGF), launched 12:00Z, 8.1 hours before the alert went out and 130 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Springfield, MO at 12:00Z on 2012-09-07Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1095 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Springfield, MO at 12:00Z on 2012-09-07The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 256 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1095 J/kg
Mixed-layer CIN
-182 J/kg
Mixed-layer LCL
1368 m above ground
0-6 km bulk shear
22 kt
0-1 km storm-relative helicity
256 m²/s²
0-3 km storm-relative helicity
257 m²/s²
Significant tornado parameter
0.0
Supercell composite
5.9

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

694 
WUUS53 KICT 072004
SVRICT
KSC099-125-072045-
/O.NEW.KICT.SV.W.0177.120907T2004Z-120907T2045Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE WICHITA KS
304 PM CDT FRI SEP 7 2012

THE NATIONAL WEATHER SERVICE IN WICHITA HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  LABETTE COUNTY IN SOUTHEAST KANSAS...
  EASTERN MONTGOMERY COUNTY IN SOUTHEAST KANSAS...

* UNTIL 345 PM CDT

* AT 301 PM CDT...A SEVERE THUNDERSTORM WAS LOCATED NEAR LIBERTY...
  AND MOVING EAST AT 75 MPH.

  HAZARD...GOLF BALL SIZE HAIL AND 70 MPH WIND GUSTS.

  SOURCE...RADAR INDICATED.

  IMPACT...DAMAGE TO VEHICLES...ROOFS AND WINDOWS. TREE BRANCHES UP
           TO THREE INCHES IN DIAMETER BROKEN. POSSIBLE MINOR DAMAGE
           TO SHINGLE ROOFS AND METAL OUTBUILDINGS.

* LOCATIONS IMPACTED INCLUDE...
  MOUND VALLEY...EDNA...ALTAMONT...BARTLETT...OSWEGO...CHETOPA AND
  LABETTE.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

&&

LAT...LON 3699 9508 3700 9530 3699 9531 3700 9561
      3733 9561 3733 9507 3708 9506 3700 9507
TIME...MOT...LOC 2005Z 267DEG 67KT 3715 9547

HAIL...1.75IN
WIND...70 MPH

$$

PEARCE
2 follow-up statements
294 
WWUS53 KICT 072018
SVSICT

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE WICHITA KS
318 PM CDT FRI SEP 7 2012

KSC099-125-072045-
/O.CON.KICT.SV.W.0177.000000T0000Z-120907T2045Z/
MONTGOMERY KS-LABETTE KS-
318 PM CDT FRI SEP 7 2012

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR LABETTE AND
EASTERN MONTGOMERY COUNTIES UNTIL 345 PM CDT...

AT 316 PM CDT...A SEVERE THUNDERSTORM WAS LOCATED 6 MILES WEST OF
EDNA...AND MOVING EAST AT 45 MPH.

THIS IS A VERY DANGEROUS STORM.

HAZARD...PING PONG BALL SIZE HAIL AND 80 MPH WIND GUSTS.

SOURCE...RADAR INDICATED.

IMPACT...LARGE TREE BRANCHES MAY BE BROKEN...POSSIBLY BLOCKING ROADS
         AND DOWNING POWER LINES. SUBSTANTIAL ROOF COVERING DAMAGE
         LIKELY. METAL OUTBUILDINGS DAMAGED. SIGNIFICANT FLYING
         DEBRIS WILL BE DANGEROUS FOR ANYONE EXPOSED TO THE ELEMENTS.

LOCATIONS IMPACTED INCLUDE...
ALTAMONT...EDNA...BARTLETT...OSWEGO...CHETOPA AND LABETTE.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

THIS IS AN EXTREMELY DANGEROUS SITUATION WITH TORNADO LIKE WIND
SPEEDS EXPECTED. MOBILE HOMES AND HIGH PROFILE VEHICLES ARE
ESPECIALLY SUSCEPTIBLE TO WINDS OF THIS MAGNITUDE AND MAY BE
OVERTURNED. FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE
LOWEST FLOOR OF A BUILDING. THIS STORM HAS THE POTENTIAL TO CAUSE
SERIOUS INJURY AND SIGNIFICANT PROPERTY DAMAGE.

&&

LAT...LON 3699 9508 3700 9530 3699 9531 3700 9561
      3733 9561 3733 9507 3708 9506 3700 9507
TIME...MOT...LOC 2018Z 292DEG 40KT 3705 9545

HAIL...1.50IN
WIND...80 MPH

$$

BILLINGS
443 
WWUS53 KICT 072028
SVSICT

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE WICHITA KS
328 PM CDT FRI SEP 7 2012

KSC125-072038-
/O.CAN.KICT.SV.W.0177.000000T0000Z-120907T2045Z/
MONTGOMERY KS-
328 PM CDT FRI SEP 7 2012

...THE SEVERE THUNDERSTORM WARNING FOR EASTERN MONTGOMERY COUNTY IS
CANCELLED...

THE STORM WHICH PROMPTED THE WARNING HAS MOVED OUT OF THE WARNED 
AREA.

LAT...LON 3699 9508 3700 9530 3699 9531 3700 9552
      3733 9552 3733 9507 3708 9506 3700 9507
TIME...MOT...LOC 2028Z 292DEG 40KT 3701 9532

$$

KSC099-072045-
/O.CON.KICT.SV.W.0177.000000T0000Z-120907T2045Z/
LABETTE KS-
328 PM CDT FRI SEP 7 2012

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR LABETTE COUNTY
UNTIL 345 PM CDT...

AT 325 PM CDT...A SEVERE THUNDERSTORM WAS LOCATED NEAR EDNA...AND
MOVING EAST AT 45 MPH.

THIS IS A VERY DANGEROUS STORM.

HAZARD...PING PONG BALL SIZE HAIL AND 80 MPH WIND GUSTS.

SOURCE...RADAR INDICATED.

IMPACT...LARGE TREE BRANCHES MAY BE BROKEN...POSSIBLY BLOCKING ROADS
         AND DOWNING POWER LINES. SUBSTANTIAL ROOF COVERING DAMAGE
         LIKELY. METAL OUTBUILDINGS DAMAGED. SIGNIFICANT FLYING
         DEBRIS WILL BE DANGEROUS FOR ANYONE EXPOSED TO THE ELEMENTS.

LOCATIONS IMPACTED INCLUDE...
BARTLETT...OSWEGO...CHETOPA AND LABETTE.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

THIS IS AN EXTREMELY DANGEROUS SITUATION WITH TORNADO LIKE WIND
SPEEDS EXPECTED. MOBILE HOMES AND HIGH PROFILE VEHICLES ARE
ESPECIALLY SUSCEPTIBLE TO WINDS OF THIS MAGNITUDE AND MAY BE
OVERTURNED. FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE
LOWEST FLOOR OF A BUILDING. THIS STORM HAS THE POTENTIAL TO CAUSE
SERIOUS INJURY AND SIGNIFICANT PROPERTY DAMAGE.

TORRENTIAL RAINFALL IS OCCURRING WITH THIS STORM...AND MAY LEAD TO
FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS!

&&

LAT...LON 3699 9508 3700 9530 3699 9531 3700 9552
      3733 9552 3733 9507 3708 9506 3700 9507
TIME...MOT...LOC 2028Z 292DEG 40KT 3701 9532

HAIL...1.50IN
WIND...80 MPH

$$

BILLINGS

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Wichita, KS wrote its last area forecast discussion before this severe thunderstorm warning went out at Sep 7, 1:01 PM CDT, 2 hours 3 minutes earlier.

Area forecast discussion, Sep 7, 1:01 PM CDT, 2 hours 3 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE WICHITA KS
101 PM CDT FRI SEP 7 2012

AVIATION...18Z TAFS KRSL/KSLN/KHUT/KICT/KCNU

A COMPLEX OF ELEVATED SHOWERS AND THUNDERSTORMS CONTINUE ACROSS CEN
KS AT THIS TIME. EXPECT THIS COMPLEX TO MAKE ITS WAY EAST-SOUTHEAST
AS THE AFTERNOON PROGRESSES....MAINLY TREKKING ALONG A LINE FROM
NEAR KHUT TO NEAR KAAO TO KCNU BY LATE THIS AFTERNOON.  SO PLAN ON
GOING WITH PREVAILING -RA AND VCTS FOR THE KRSL/KSLN/KHUT TAFS AS
THIS COMPLEX MOVES ALONG...BUT EXPECT CEILINGS/VSBYS TO REMAINS
VFR.  WILL ALSO GO WITH SOME VCTS FOR KCNU AS WELL AFTER 20Z.  THIS
COMPLEX OF STORMS WILL MOVE OUT OF THE AREA FROM NW TO SE AS THE
LATE AFTERNOON PROGRESSES WITH CLEARING SKIES...BEHIND THIS SYSTEM
WITH DRIER AIR MOVING ACROSS THE AREA.

KETCHAM

&&

.PREV DISCUSSION... /ISSUED 1040 AM CDT FRI SEP 7 2012/

UPDATE...

STRONG COLD FRONT CONTINUES TO PUSH INTO SRN KS AT THIS
TIME...EXITING ALL BUT SOUTHEAST KS WITHIN THE NEXT COUPLE OF HOURS.
SOME COOLER/DRIER LOW LEVEL AIR WILL CONTINUE TO FILTER INTO THE
AREA THIS AFTERNOON...WITH PORTIONS OF SOUTH CENTRAL KS SEEING SOME
GUSTY POST FRONTAL WIND GUSTS TO 40 KTS.

NEXT CONCERN WILL BE SOME POST FRONTAL SHOWERS AND A FEW
THUNDERSTORMS...AS A SHORTWAVE IN THE ZONAL FLOW MOVES OUT OF ERN CO
INTO THE PLAINS LATE THIS MORNING...WITH MID LEVEL LIFT
INCREASING...AS THE RIGHT REAR QUAD OF A MID LEVEL JET STREAK
ACCOMPANIES THIS IMPULSE ACROSS THE AREA.  ALREADY SEEING SIGNS OF
THIS INCREASED SHOWER/STORM CHANCE TO THE WEST OF ICT AND ACROSS CEN
KS...AND EXPECT THIS AREA OF SHOWERS TO CONTINUE PROGRESS EAST
ACROSS THE REGION ON THE NORTH SIDE OF THE FRONT...AS THE MID LEVEL
BAROCLINIC ZONE INCREASES CONVERGENCE FOR SOME ELEVATED SHOWERS AND
A FEW STORMS.

WILL KEEP POPS IN THE SOLID CHANCE RANGE FOR MOST OF THE DAYLIGHT
HOURS...BUT EXPECT THIS SHOWER CHANCE TO END BY AROUND 00Z/SAT AS
THIS IMPULSE MOVES EAST OF THE AREA INTO MO.

KETCHAM

PREV DISCUSSION... /ISSUED 738 AM CDT FRI SEP 7 2012/

UPDATE...

UPDATED TO RUN WITH A WIND ADVISORY FOR SOUTH CENTRAL KS.

BASED ON LATEST TRENDS...STARTING TO GET MORE CONFIDENT THAT WE WILL
SEE LEE CLOUDS LATE THIS MORNING THROUGH THE AFTERNOON HOURS. THIS
SHOULD RESULT IN BETTER MIXING AND STRONGER NORTH WINDS THAN WAS
PREVIOUSLY EXPECTED. EVEN THOUGH THE ADVISORY CRITERIA WINDS MAY
ONLY LAST A FEW HOURS...FEEL CONFIDENT ENOUGH AT THIS POINT TO RUN
WITH AN ADVISORY FOR SOUTH CENTRAL KS.

LAWSON

PREV DISCUSSION... /ISSUED 638 AM CDT FRI SEP 7 2012/

AVIATION...12Z TAFS KRSL/KSLN/KHUT/KICT/KCNU

MAIN AVIATION CONCERNS WILL BE THE TIMING OF A STRONG COLD FRONT
ALONG WITH CONVECTIVE CHANCES.

THE COLD FRONT CURRENTLY STRETCHES FROM NEAR KHUT TO NEAR KMHK AND
CONTINUES TO PUSH QUICKLY SOUTH. THIS BOUNDARY SHOULD PASS THROUGH
KICT BETWEEN 13Z AND 14Z. STILL EXPECTING AT LEAST SOME SCATTERED
SHOWERS AND STORMS TO DEVELOP BY LATE MORNING BEHIND THE FRONT AS AN
UPPER WAVE MOVES OUT OF NW KS. HOWEVER AT THIS POINT CONFIDENCE IS
VERY LOW ON THE COVERAGE OF CONVECTION. A COUPLE HOURS AFTER FRONTAL
PASSAGE NORTH WINDS WILL REALLY PICK UP WITH SOME GUSTS TO 40 MPH
POSSIBLE ALONG AND WEST OF THE I-135. THESE STRONGER NORTH WINDS ARE
ONLY EXPECTED TO LAST A FEW HOURS.

LAWSON

PREV DISCUSSION... /ISSUED 316 AM CDT FRI SEP 7 2012/

DISCUSSION...

A STRONG COLD FRONT ENTERING NORTHERN KANSAS EARLY THIS MORNING WILL
MOVE RAPIDLY SOUTH ACROSS THE FORECAST AREA TODAY. THIS FRONT MAY
BECOME A FOCUS FOR ADDITIONAL SHOWER AND THUNDERSTORM ACTIVITY
THROUGH MUCH OF THE DAY IN ADDITION TO A PERIOD OF GUSTY NORTHERLY
WINDS.

A SLOW MOVING AREA OF SHOWERS AND THUNDERSTORMS ACROSS SOUTH CENTRAL
KANSAS CONTINUED TO SHOW SIGNS OF WEAKENING EARLY THIS MORNING WHILE
ADDITIONAL ACTIVITY IS EXPECTED TO DEVELOP LATER THIS
MORNING/AFTERNOON AS LARGE-SCALE FORCING FOR ASCENT INCREASES WITHIN
AN AREA OF 315K ISENTROPIC UPGLIDE. THE MOST ROBUST CONVECTION
SHOULD REMAIN ALONG THE COLD FRONT ACROSS FAR SOUTHEAST KANSAS AFTER
18-20Z WHERE 0-6KM BULK SHEAR/ML CAPE PROFILES MAY SUPPORT A FEW
STRONG STORMS WITH GUSTY WINDS AND LARGE HAIL. A SECONDARY CONCERN
WILL BE STRONG NORTHERLY WINDS WITH SUSTAINED SPEEDS AROUND 25-30
KNOTS ALONG AND IMMEDIATELY BEHIND THE FRONT WHERE LOW LVL CAA/3-6
HR PRESSURE RISES AND STEEP LOW LVL LAPSE RATES WILL COEXIST
BRIEFLY. DUE TO THE SHORT DURATION OF EXPECTED WIND SPEEDS A WIND
ADVISORY IS NOT ANTICIPATED.

ISENTROPIC DOWNGLIDE/LARGE-SCALE FORCING FOR SUBSIDENCE WILL ARRIVE
EARLY THIS EVENING WITH CLEARING SKIES AND COOLER AIR SETTLING
ACROSS THE CENTRAL PLAINS STATES. WITH NORTH WINDS AROUND 10 MPH
LOWS ARE EXPECTED TO FALL INTO THE UPPER 40S AND LOW 50S.

BELOW NORMAL TEMPERATURES WILL PREVAIL FOR THE START OF THE WEEKEND
WITH HIGHS IN THE 70S AND LOWS IN THE IN THE LOW 50S BUT A RETURN TO
MORE SEASONABLE VALUES IS ANTICIPATED BY SUNDAY-MONDAY. DRY WEATHER
IS EXPECTED THROUGH EARLY NEXT WEEK.

TUESDAY-THURSDAY...
THE SUBTROPICAL RIDGE WILL REMAIN CONFINED TO THE SOUTHERN CONUS
THROUGH THE PERIOD WHILE A VIGOROUS MID/UPPER TROUGH TRANSLATES
EASTWARD ACROSS THE NORTHERN PLAINS LATE IN THE PERIOD. THIS WILL
ALLOW A COLD FRONT TO MEANDER ACROSS THE CENTRAL PLAINS AND
MAINTAINED LOW POPS TUE NIGHT THROUGH THU WHILE TRENDING
TEMPERATURES LOWER TOWARD THE END OF THE WORK WEEK.

&&

.PRELIMINARY POINT TEMPS/POPS...
WICHITA-KICT    82  51  82  54 /  90  10   0   0
HUTCHINSON      78  49  81  50 / 100   0   0   0
NEWTON          80  49  81  53 / 100  10   0   0
ELDORADO        85  49  80  51 /  90  10   0   0
WINFIELD-KWLD   90  51  81  54 /  80  20   0   0
RUSSELL         73  47  82  49 / 100   0   0   0
GREAT BEND      73  47  81  50 /  90   0   0   0
SALINA          75  49  83  51 / 100   0   0   0
MCPHERSON       77  48  81  52 / 100   0   0   0
COFFEYVILLE     93  52  80  54 /  80  40   0   0
CHANUTE         90  49  78  51 /  80  30   0   0
IOLA            89  49  78  53 /  80  20   0   0
PARSONS-KPPF    92  50  79  52 /  70  40   0   0

&&

.ICT WATCHES/WARNINGS/ADVISORIES...
WIND ADVISORY UNTIL 5 PM CDT THIS AFTERNOON FOR KSZ067>069-082-
083-091>093.

&&
Hazardous weather outlook, Sep 7, 3:03 PM CDT, 1 minute before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE WICHITA KS
303 PM CDT FRI SEP 7 2012

KSZ032-033-047>053-067>072-082-083-091>096-098>100-082015-
RUSSELL-LINCOLN-BARTON-ELLSWORTH-SALINE-RICE-MCPHERSON-MARION-CHASE-
RENO-HARVEY-BUTLER-GREENWOOD-WOODSON-ALLEN-KINGMAN-SEDGWICK-HARPER-
SUMNER-COWLEY-ELK-WILSON-NEOSHO-CHAUTAUQUA-MONTGOMERY-LABETTE-
303 PM CDT FRI SEP 7 2012

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL KANSAS...
SOUTH CENTRAL KANSAS AND SOUTHEAST KANSAS.

.DAY ONE...TONIGHT

SCATTERED STRONG TO SEVERE STORMS WILL AFFECT LOCATIONS GENERALLY
SOUTHEAST OF THE TURNPIKE THROUGH THE EARLY EVENING HOURS. WINDS
UP TO 70 MPH AND GOLFBALL SIZE HAIL WILL BE POSSIBLE.

A STRONG COLD FRONT WILL CONTINUE TO MOVE SOUTH ACROSS THE AREA
SHIFTING WINDS TO THE NORTH. WIND SPEEDS IN THE 25 TO 35 MPH
RANGE WITH SOME GUSTS TO 40 MPH ARE EXPECTED TO AFFECT SOUTH
CENTRAL KANSAS THIS AFTERNOON. PLEASE SEE LATEST WIND ADVISORY FOR
ADDITIONAL DETAILS.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY

BREEZY SOUTHERLY WINDS WILL RETURN TO THE AREA EARLY NEXT WEEK
ALLOWING THE GRASSLAND FIRE DANGER INDEX TO CLIMB INTO THE VERY
HIGH CATEGORY ACROSS PORTIONS OF CENTRAL DURING THE AFTERNOON
HOURS ON MONDAY AND TUESDAY.

SCATTERED THUNDERSTORMS WILL BE POSSIBLE LATE TUESDAY THROUGH
THURSDAY ALONG A STATIONARY FRONT AS ANOTHER STORM SYSTEM MOVES
OVER
THE NORTHERN PLAINS.

.SPOTTER INFORMATION STATEMENT...

SKYWARN SPOTTER ACTIVATION IS NOT ANTICIPATED TONIGHT.

&&

FOR A GRAPHICAL VERSION OF THIS INFORMATION...SEE OUR
WEBPAGE AT (LOWERCASE) HTTP://WEATHER.GOV/WICHITA/HWO/HWO.PHP

ADK

In the hours before

Local storm report, Sep 7, 2:51 PM CDT, 13 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WICHITA KS
251 PM CDT FRI SEP 07 2012

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0235 PM     TSTM WND DMG     SEDAN                   37.13N 96.18W
09/07/2012                   CHAUTAUQUA         KS   EMERGENCY MNGR

            TREES BLOWN DOWN. SMALL PORCH DAMAGE TO HOUSES. ESTIMATED
            50 TO 60 MPH WINDS.

&&

BDK
Special weather statement, Sep 7, 2:55 PM CDT, 9 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE WICHITA KS
255 PM CDT FRI SEP 7 2012

KSZ069-083-072030-
BUTLER-SEDGWICK-
255 PM CDT FRI SEP 7 2012

...THE NATIONAL WEATHER SERVICE IN WICHITA HAS ISSUED A SIGNIFICANT
WEATHER ADVISORY FOR BUTLER AND SEDGWICK COUNTIES...

AT 252 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE TRACKING
A STRONG THUNDERSTORM NEAR MCCONNELL AIR FORCE BASE...OR 6 MILES
SOUTHEAST OF DOWNTOWN WICHITA...AND MOVING EAST AT 45 MPH.

PENNY TO NICKEL SIZE HAIL...AND WINDS TO 50 MPH ARE POSSIBLE WITH
THIS STORM.

&&

LAT...LON 3748 9745 3783 9742 3783 9725 3758 9685
      3747 9688
TIME...MOT...LOC 1955Z 287DEG 39KT 3764 9722

PEARCE
Local storm report, Sep 7, 2:57 PM CDT, 7 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WICHITA KS
257 PM CDT FRI SEP 07 2012

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0250 PM     HAIL             2 S DOWNTOWN WICHITA    37.66N 97.34W
09/07/2012  E1.00 INCH       SEDGWICK           KS   TRAINED SPOTTER

            LARGE AMOUNT OF PEA TO PENNY SIZE HAIL. BUT ALSO A FEW
            QUARTER SIZE AT PAWNEE AND SENECA.

&&

BDK
Local storm report, Sep 7, 3:00 PM CDT, 4 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WICHITA KS
300 PM CDT FRI SEP 07 2012

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0255 PM     TSTM WND GST     INDEPENDENCE            37.23N 95.71W
09/07/2012  M64.00 MPH       MONTGOMERY         KS   AWOS

&&

BDK
Local storm report, Sep 7, 3:02 PM CDT, 2 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WICHITA KS
302 PM CDT FRI SEP 07 2012

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0258 PM     HAIL             EAST WICHITA            37.68N 97.26W
09/07/2012  E1.00 INCH       SEDGWICK           KS   TRAINED SPOTTER

            4 MILES NORTH OF MCCONNELL AIR FORCE BASE QUARTER SIZE
            HAIL.

&&

CDJ
Local storm report, Sep 7, 3:03 PM CDT, 1 minute before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WICHITA KS
303 PM CDT FRI SEP 07 2012

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0257 PM     HAIL             2 SE EAST WICHITA       37.66N 97.23W
09/07/2012  E1.75 INCH       SEDGWICK           KS   LAW ENFORCEMENT

            LOTS OF QUARTER SIZE HAIL, BUT A FEW GOLFBALL SIZE AT
            LINCOLN AND OLIVER.

&&

BDK

The office that day

Everything else NWS Wichita, KS issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Sep 6, 11:02 PM CDTSpecial Weather StatementICTKingman, Reno28 min
Sep 6, 11:36 PM CDTSpecial Weather StatementICTSedgwick29 min
Sep 7, 12:52 AM CDTSpecial Weather StatementICTKingman23 min
Sep 7, 2:26 AM CDTSpecial Weather StatementICTSedgwick34 min
Sep 7, 2:48 AM CDTSpecial Weather StatementICTButler, Sedgwick27 min
Sep 7, 7:26 AM CDTWind AdvisoryICTAllen, Butler, Chautauqua, Cowley, Elk, Greenwood and 11 more11 hr
Sep 7, 10:50 AM CDTSpecial Weather StatementICTRussell40 min
Sep 7, 12:14 PM CDTSpecial Weather StatementICTMcPherson, Saline31 min
Sep 7, 1:12 PM CDTSpecial Weather StatementICTButler, Sedgwick33 min
Sep 7, 1:23 PM CDTSpecial Weather StatementICTBarton37 min
Sep 7, 1:38 PM CDTSpecial Weather StatementICTRice37 min
Sep 7, 1:51 PM CDTSpecial Weather StatementICTElk24 min
Sep 7, 2:12 PM CDTSpecial Weather StatementICTHarvey33 min
Sep 7, 2:23 PM CDTSpecial Weather StatementICTAllen37 min
Sep 7, 2:31 PM CDTSpecial Weather StatementICTMontgomery29 min
Sep 7, 2:35 PM CDTSevere Thunderstorm WarningICTAllen25 min
Sep 7, 2:40 PM CDTSevere Thunderstorm WarningICTChautauqua, Montgomery35 min
Sep 7, 2:47 PM CDTSpecial Weather StatementICTButler28 min
Sep 7, 2:55 PM CDTSpecial Weather StatementICTSedgwick35 min
Sep 7, 2:57 PM CDTSevere Thunderstorm WarningICTButler, Sedgwick48 min
Sep 7, 3:09 PM CDTSpecial Weather StatementICTGreenwood36 min
Sep 7, 3:14 PM CDTSevere Thunderstorm WarningICTMontgomery16 min
Sep 7, 3:29 PM CDTSevere Thunderstorm WarningICTButler, Elk, Greenwood, Wilson, Woodson28 min
Sep 7, 3:41 PM CDTSevere Thunderstorm WarningICTLabette24 min
Sep 7, 4:00 PM CDTSpecial Weather StatementICTElk30 min
Sep 7, 4:22 PM CDTSpecial Weather StatementICTElk23 min

Nearby

Severe Thunderstorm Warnings in Kansas, 2012Every severe thunderstorm warning in 2012

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.